Alert archive / New Jersey / Areal Flood Warnings in 2018

Areal Flood Warning 108, NWS Philadelphia/Mount Holly

November 25, 2018Warren County, New Jersey

NWS Philadelphia/Mount Holly issued this areal flood warning at Nov 25, 2018, 9:29 AM EST for Warren County, New Jersey. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 25, 2018, 9:29 AM EST (14:29 UTC)
Expired
Nov 26, 2018, 8:59 AM EST
In force
24 hr
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon
Flood severity
None

County Warren County, NJ

The radar

The Philadelphia radar (KDIX), 114 km from the middle of the area, began a volume at 14:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 2.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-11-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-11-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
470 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

333 
WGUS41 KPHI 251429
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
929 AM EST SUN NOV 25 2018

NJC041-251830-
/O.NEW.KPHI.FA.W.0108.181125T1429Z-181125T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren NJ-
929 AM EST SUN NOV 25 2018

The National Weather Service in Mount Holly NJ has issued a

* Flood Warning for...
  Central Warren County in northwestern New Jersey...

* Until 130 PM EST.

* At 927 AM EST, minor flooding was occurring along the Pequest 
  River and some of its tributaries. The minor flooding will 
  continue into this afternoon.

* Some locations that could experience flooding include...
  Belvidere, Oxford, Hope, Great Meadows-Vienna and Allamuchy-Panther
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4099 7487 4092 7479 4082 7496 4080 7508
      4084 7508 4086 7504

$$

Meola
4 follow-up statements
423 
WGUS41 KPHI 251824
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
124 PM EST SUN NOV 25 2018

NJC041-252230-
/O.EXT.KPHI.FA.W.0108.000000T0000Z-181125T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren NJ-
124 PM EST SUN NOV 25 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Central Warren County in northwestern New Jersey...

* Until 530 PM EST.

* At 123 PM EST, minor flooding was occurring along the Pequest 
  River and some of its tributaries. The minor flooding will 
  continue through the afternoon.

* Some locations that could experience flooding include...
  Belvidere, Oxford, Hope, Great Meadows-Vienna and Allamuchy-Panther
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4099 7487 4092 7479 4082 7496 4080 7508
      4084 7508 4086 7504

$$

Kruzdlo
724 
WGUS41 KPHI 252029
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
329 PM EST SUN NOV 25 2018

NJC041-260230-
/O.EXT.KPHI.FA.W.0108.000000T0000Z-181126T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren NJ-
329 PM EST SUN NOV 25 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Central Warren County in northwestern New Jersey...

* Until 930 PM EST Sunday.

* At 327 PM EST, minor flooding was occurring along the Pequest 
  River and some of its tributaries. The minor flooding will 
  continue into the evening.

* Some locations that could experience flooding include...
  Belvidere, Oxford, Hope, Great Meadows-Vienna and Allamuchy-Panther
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

&&

LAT...LON 4099 7487 4092 7479 4082 7496 4080 7508
      4084 7508 4086 7504

$$

Kruzdlo
109 
WGUS41 KPHI 260128
FLWPHI

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
828 PM EST SUN NOV 25 2018

NJC041-261430-
/O.EXT.KPHI.FA.W.0108.000000T0000Z-181126T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren NJ-
828 PM EST SUN NOV 25 2018

The National Weather Service in Mount Holly NJ has extended the

* Flood Warning for...
  Central Warren County in northwestern New Jersey...

* Until 930 AM EST Monday.

* At 826 PM EST, minor flooding continued along the Pequest River 
  and some of its tributaries. While the Pequest River has crested, 
  the flooding is expected to continue overnight and into Monday 
  morning.  

* Some locations that could experience flooding include...
  Belvidere, Oxford, Hope, Great Meadows-Vienna and Allamuchy-Panther
  Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.

&&

LAT...LON 4099 7487 4092 7479 4082 7496 4080 7508
      4084 7508 4086 7504

$$

SFJ
984 
WGUS81 KPHI 261359
FLSPHI

Flood Statement
National Weather Service Mount Holly NJ
859 AM EST MON NOV 26 2018

NJC041-261407-
/O.CAN.KPHI.FA.W.0108.000000T0000Z-181126T1430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Warren NJ-
859 AM EST MON NOV 26 2018

...THE FLOOD WARNING HAS BEEN CANCELLED FOR CENTRAL WARREN COUNTY...

Flood waters are receding along the Pequest River. The Flood Warning 
has been cancelled. Please continue to heed any road closures.

LAT...LON 4099 7487 4092 7479 4082 7496 4080 7508
      4084 7508 4086 7504

$$

Kruzdlo

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Nov 25, 5:06 AM EST, 4 hours 23 minutes earlier.

Area forecast discussion, Nov 25, 5:06 AM EST, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
506 AM EST Sun Nov 25 2018

.SYNOPSIS...
Low pressure will move away from the New Jersey coast today and
a ridge of high pressure will build over the area behind it.
Low pressure will move through Great Lakes on Monday, dragging a
cold front through the region in the afternoon. Low pressure
will remain to the north of our area through mid week. High
pressure will build in for Thursday through the end of the week.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

505 AM Update...Based on latest Total Water Level Forecast,
we've issued a Coastal Flood Advisory for Middlesex, Monmouth,
and Ocean Counties in NJ as minor flooding is likely around the
time of high tide this morning.

Previous Discussion...Surprisingly strong low pressure
developed over the NJ coastal waters late last evening,
resulting in storm force wind gusts over coastal areas along
with heavy rain and widespread flooding farther inland. The rain
has now moved east of NJ while some gusty NW winds remain over
coastal sections. Winds should diminish this morning as the low
moves east and farther away from the shore.

For today, a weak ridge of high pressure will move across the
forecast area providing fair weather with relatively light winds
and mild temps. Weak ridging and subsidence aloft will maintain
clear to partly cloudy conditions.
&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
The next weather system to affect us, now moving through the
central Great Plains, will begin to spread clouds across the
region during this evening and especially overnight. There is a
chance that light rain could reach eastern PA before dawn, but
should hold off until after daybreak for the most part.
Overnight temperatures are expected to remain above freezing,
especially with cloud cover moving in, so no frozen precip is
expected.

On Monday, low pressure at the surface and aloft will move
northeast into the lower Great Lakes. Light to moderate rain is
forecast to move west to east across the region during the day
ahead of a cold front which should cross our area during the
afternoon. Secondary low development is again indicated over
northern NJ by 00Z Tuesday, but probably not so intense as last
evening due to weaker upper support. Precip may linger into the
evening for areas north/east of PHL and could mix with or change
to snow for the Poconos and far NW NJ as colder air moves in
behind the front.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
Tuesday through Wednesday...After the low exits our area it
looks to remain to our north through the middle of the week. As
it sits there, we will remain in the northwest flow. At time, a
few flurries or light snow showers may travel down from the
Great Lakes and reach our northwestern areas. Additionally,
temperatures will cool as colder air finds its way down into the
Mid-Atlantic.

Thursday through Saturday...The low finally exits the northeast on
Thursday with high pressure building in from the west. Expect
conditions to remain mostly dry but cold through the end of the
week and into the early part of the weekend. Temperatures will start
to moderate but will remain on the colder side through the end of
the week. The GFS shows a weak system crossing to our south late
Friday with some showers possible while the ECMWF remains dry.

&&

.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Today...Mainly VFR conditions with diminishing NW winds are
expected as weak high pressure moves into the area.

Tonight...Continued VFR conditions with light winds. Clouds will
be increasing however with lowering cigs, and MVFR cigs could
occur at RDG/ABE before sunrise.

Outlook...

Monday...VFR conditions will lower to MVFR by early Monday.
Rain overspreads the terminals with periods of IFR possible.
East to southeast winds around 5 to 10 knots becoming west late
Monday around 10 knots with gusts up to 20 knots possible.

Tuesday...Mainly VFR conditions expected. Northwest winds
around 10 to 15 knots with gusts up 30 knots possible.

Wednesday through Thursday...Mainly VFR conditions expected. West to
northwest winds around 10 to 15 knots with gusts up to 25 to 30
knots possible.

&&

.MARINE...
Winds and seas are elevated this morning due to the coastal low
that developed overnight over the NJ coastal waters. Both will
subside this morning as the low moves away, however seas could
remain above SCA level through most of the day. Winds/seas will
be below SCA tonight as weak high pressure moves over the
forecast waters.

Outlook...

Monday...Winds and seas increase through Monday and Monday
night. Southeast to south winds around 15 to 20 knots increasing
to 20 to 25 knots with higher gusts. Gale force gusts possible
Monday night.

Tuesday through Wednesday....Seas are expected to remain above 5
feet Tuesday through Wednesday. Seas may briefly fall below 5 feet
Tuesday night but are expected to rise again on Wednesday. A Small
Craft Advisory will likely be needed.

Thursday...Sub-Small Craft Advisory conditions area expected.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...Coastal Flood Advisory until noon EST today for NJZ012>014-020-
     026.
DE...None.
MD...None.
MARINE...Gale Warning until 7 AM EST this morning for ANZ450>453.
     Small Craft Advisory until 9 AM EST this morning for ANZ430-
     431-454-455.

&&

Synopsis...AMC
Near Term...AMC/Fitzsimmons
Short Term...AMC/Fitzsimmons
Long Term...AMC/Meola
Aviation...AMC/Fitzsimmons/Meola
Marine...AMC/Fitzsimmons/Meola
Hazardous weather outlook, Nov 25, 6:19 AM EST, 3 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
619 AM EST Sun Nov 25 2018

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-015>019-021>025-027-
PAZ054-055-060>062-070-071-101>106-261130-
New Castle-Kent-Inland Sussex-Delaware Beaches-Cecil-Kent MD-
Queen Annes-Talbot-Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-
Mercer-Salem-Gloucester-Camden-Northwestern Burlington-Cumberland-
Atlantic-Cape May-Atlantic Coastal Cape May-Coastal Atlantic-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Delaware-Philadelphia-Western Chester-Eastern Chester-
Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks-
619 AM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and tonight.

The heavy rain has ended but creeks and streams are still running
high in many areas with places still above flood stage as of early
Sunday morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

More rain is expected Monday and it could be heavy enough to result
in additional flooding given the very wet recent conditions.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

NJZ012>014-020-026-261130-
Middlesex-Western Monmouth-Eastern Monmouth-Ocean-Coastal Ocean-
619 AM EST Sun Nov 25 2018

...COASTAL FLOOD ADVISORY IN EFFECT UNTIL NOON EST TODAY...

This Hazardous Weather Outlook is for central New Jersey, northern
New Jersey and southern New Jersey.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Coastal Flood Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ430-431-454-455-261130-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
619 AM EST Sun Nov 25 2018

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwesterly gale force winds may occur late Monday into Monday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

ANZ450>453-261130-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
619 AM EST Sun Nov 25 2018

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Northwesterly gale force winds may occur late Monday into Monday
night.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to standard operating procedures.

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 24, 7:43 PM ESTSpecial Marine WarningPHI92 min
Nov 24, 7:54 PM ESTAreal Flood AdvisoryPHIMercer, Middlesex, Monmouth, Ocean8 hr
Nov 24, 8:13 PM ESTAreal Flood AdvisoryPHIHunterdon, Morris, Somerset, Warren8 hr
Nov 24, 9:09 PM ESTGale WarningPHI10 hr
Nov 24, 11:01 PM ESTHigh Wind WarningPHIAtlantic, Burlington, Cape May, Ocean5 hr
Nov 24, 11:01 PM ESTWind AdvisoryPHICumberland, Monmouth5 hr
Nov 24, 11:13 PM ESTStorm WarningPHI5 hr
Nov 24, 11:24 PM ESTAreal Flood WarningPHIHunterdon11 hr
Nov 25, 12:20 AM ESTRiver Flood WarningPHIMercer14 hr
Nov 25, 12:27 AM ESTAreal Flood AdvisoryPHIBurlington, Camden2 hr
Nov 25, 12:46 AM ESTRiver Flood WarningPHIHunterdon, Somerset14 hr
Nov 25, 1:30 AM ESTAreal Flood WarningPHIHunterdon, Somerset10 hr
Nov 25, 1:35 AM ESTAreal Flood WarningPHIBurlington, Camden6 hr
Nov 25, 2:23 AM ESTRiver Flood WarningPHISomerset13 hr
Nov 25, 2:27 AM ESTRiver Flood WarningPHISomerset66 hr
Nov 25, 2:32 AM ESTRiver Flood WarningPHIBurlington5 days
Nov 25, 3:32 AM ESTAreal Flood WarningPHIWarren6 hr
Nov 25, 3:43 AM ESTRiver Flood WarningPHIEssex, Morris, Passaic10 days
Nov 25, 3:51 AM ESTRiver Flood WarningPHIMiddlesex, Somerset21 hr
Nov 25, 3:51 AM ESTRiver Flood WarningPHIMiddlesex, Somerset23 hr
Nov 25, 4:08 AM ESTSmall Craft AdvisoryPHI18 hr
Nov 25, 4:59 AM ESTAreal Flood WarningPHIBurlington38 hr
Nov 25, 5:00 AM ESTCoastal Flood AdvisoryPHIMiddlesex, Monmouth, Ocean5 hr
Nov 25, 7:28 AM ESTAreal Flood WarningPHIBurlington, Camden4 hr
Nov 25, 7:48 AM ESTAreal Flood WarningPHIMonmouth, Ocean18 hr
Nov 25, 9:39 AM ESTCoastal Flood WarningPHIMiddlesex, Monmouth, Ocean5 hr
Nov 25, 9:39 AM ESTCoastal Flood AdvisoryPHIAtlantic, Burlington, Cape May5 hr
Nov 25, 3:02 PM ESTRiver Flood WarningPHIMorris14 hr
Nov 25, 3:25 PM ESTCoastal Flood AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more34 hr
Nov 25, 3:35 PM ESTFlood WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more27 hr
Nov 25, 3:49 PM ESTGale WatchPHI11 hr

Nearby

Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.